View Full Version : training on medication
Hi, this is my first post. I have had panic disorder since I was 16 and I take medication for it. My problem is that I feel like I'm working out all the time but not getting any results. I have been training for quite a while and just recently got back into it really heavy(it helps me stay sane). I'm 5ft5in and 160 lbs. and I want to lose at Least 20. I know part of my problem is confidence. Any suggestions?
First suggestion is don't quit training...it is helping you.
Secondly are you paxil,prozac,welbutrin, zoloft----a lot these have the side effect of weight gain BUT lets face it you need to stay on the medication if its helping the panic attacks...you may be able to discuss with your doctor if there is another medication that will help and not cause weight gain... but don't stop the medication on your own.
Also don't forget DIET+exercise=weight loss. In order to lose 2 pounds a week you need to eat 500 calories less a day than waht you normally need. For women we normally need about 1800 cal/day..therefore keep to1300-1500 cal/day and exercise and you will lose weight. Doesn't matter what diet you follow... you need to burn more than you eat... pick a diet that you think you can follow forever.
Good luck -T hope your panic attacks are under control and don't quit training it keeps ALL of us more sane!
Family Practice Doc
:) Thanks for the advice. I'm on prozac(waits for the laughter). Do you have a diet suggestion? I'm not sure how to start.
check out the thread in this forum on "weight loss plateus"... the other members had a lot of good ideas on how to lose weight...there was one good link to a calorie website that calculates your BMR(metabolic rate)-pretty neat. Any diet will do -Atkins, low fat, low carb, weight watchers, the point is the total calories AND pick something you think you can stick to. I like to recommend weight watchers-type diets to my patients-its well-balanced.
Good Luck :wink2:
Powered by vBulletin® Version 4.1.10 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.